MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OSTEORAPTOR 2.9 W/ 1 UB COBRAID BLUE; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. OSTEORAPTOR 2.9 W/ 1 UB COBRAID BLUE; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Catalog Number 72201994
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/16/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a surgery, the anchor broken when it was inserted.A backup device was available to complete the procedure with no significant delay and no patient injuries.
 
Additional Manufacturer Narrative
The reported device, intended for use in treatment, has not been returned for evaluation.Without the reported product and pertinent clinical details a thorough evaluation cannot be performed and the customers complaint cannot be confirmed.From the information provided, the anchor broke during insertion.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: misalignment with the drilled hole.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.
 
Additional Manufacturer Narrative
One 2.9 osteoraptor assembly was returned for evaluation.Visual assessment of the device confirmed the reported breakage.The distal end of the anchor has broken at the suture eyelet; the broken portion was not returned for examination.Dimensional assessment of the anchors major diameter confirmed it met print specification.The inserter and suture show no abnormalities.From the information provided, the anchor broke during insertion.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: breakage of the suture anchor can occur if the insertion site is not prepared with the recommended smith + nephew drill prior to implantation.Use of excessive force during insertion can cause failure of the suture anchor or insertion device.The instruction for use was reviewed and was found to outline precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
OSTEORAPTOR 2.9 W/ 1 UB COBRAID BLUE
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8626453
Report Number1219602-2019-00574
Device Sequence Number2169054
Product Code MAI
UDI-Device Identifier03596010615558
UDI-Public03596010615558
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K151105
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/16/2023
Device Catalogue Number72201994
Device Lot Number50715153
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2019
Initial Date Received by Manufacturer 06/16/2018
Supplement Date Received by Manufacturer06/17/2019
07/08/2019
Initial Report FDA Received Date05/21/2019
Supplement Report FDA Received Date06/18/2019
07/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age78 YR
Patient Weight68